Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Oct 10, 2021, 3:42 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2021, 3:42 AM EDT (07:42 UTC)
- Expired
- Oct 11, 2021, 3:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
649 WHUS72 KILM 100742 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 342 AM EDT Sun Oct 10 2021 AMZ250-252-101300- /O.CON.KILM.GL.W.0005.000000T0000Z-211010T1300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 342 AM EDT Sun Oct 10 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 9 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-101545- /O.NEW.KILM.SC.Y.0060.211010T0742Z-211010T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 342 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 25 kt. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
803 WHUS72 KILM 101024 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 624 AM EDT Sun Oct 10 2021 AMZ250-252-101300- /O.CON.KILM.GL.W.0005.000000T0000Z-211010T1300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 624 AM EDT Sun Oct 10 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...North winds 20 to 30 kt with gusts to 35 kt and seas 4 to 7 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 9 AM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-101830- /O.CON.KILM.SC.Y.0060.000000T0000Z-211010T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 624 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 25 kt. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
079 WHUS72 KILM 101255 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 855 AM EDT Sun Oct 10 2021 AMZ250-252-102100- /O.EXP.KILM.GL.W.0005.000000T0000Z-211010T1300Z/ /O.EXB.KILM.SC.Y.0060.211010T1300Z-211011T0000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 855 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ254-256-102000- /O.CON.KILM.SC.Y.0060.000000T0000Z-211010T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 855 AM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Northeast South Carolina coastal waters. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
730 WHUS72 KILM 101911 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 311 PM EDT Sun Oct 10 2021 AMZ254-256-102015- /O.CAN.KILM.SC.Y.0060.000000T0000Z-211010T2000Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 311 PM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ250-252-110700- /O.EXT.KILM.SC.Y.0060.000000T0000Z-211011T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 311 PM EDT Sun Oct 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT MONDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...Until 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
111 WHUS72 KILM 110655 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 255 AM EDT Mon Oct 11 2021 AMZ250-252-110800- /O.EXP.KILM.SC.Y.0060.000000T0000Z-211011T0700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 255 AM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 1:44 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 10, 1:44 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 144 AM EDT Sun Oct 10 2021 .SYNOPSIS... Scattered showers, with isolated tstorms along the immediate coast and Atlantic waters, will prevail tonight through Sunday afternoon. This pcpn is association with a surface low pressure system meandering offshore from the Carolina Coasts. The low will lift out of the area during Mon with a drying trend settling in, with plenty of sunshine and summer-like highs expected during next week. && .UPDATE... Marine update...Upgraded SCA to Gale Warning for NC Waters only...midnight thru 9am Sun. Latest buoy trends and deepening sfc low moving WNW support short term Gale gusts to 35 kt across the NC Waters. POPS and QPF tonight into Sun have been tweaked according to latest 88D trends and latest progs. Low pressure meandering off the Carolina Coasts will briefly strengthen in a brief window as discussed in the near term period. This should swing back pcpn onshore and a bit further inland and the southern portions during Sun as the low makes it's closest approach. A brief Gale or Subtropical Low, either or is not out of the question. Nevertheless, slightly expanded the hier winds further south but still will keep then just below SCA criteria across the ILM SC Waters...other than mentioning FEW gusts to 25 kt. Already mentioned within the HWO. The SCA has been expanded an extra 6 hrs, now ending at 6 pm Sun. Sfc Temps and to a degree dewpoints, should not drop much from current values given the maritime air mass circulation from the sfc low continuing to swing onshore and across the FA. && .NEAR TERM /THROUGH MONDAY/... Low pressure east-southeast of Cape Fear is producing gradient winds around 40 kts about a hundred miles offshore, with a thunderstorm convection gust of 42kts/49mph measured at Frying Pan buoy around noon. The low slowly moves northwestward this evening and tonight before lingering off the Southeast NC coast Sunday and Sunday night. As an upper low moves overhead tonight, there will be a brief window where shear disappears when the low may develop subtropical or tropical characteristics. After that, shear increases as the cutoff upper low moves southward and the surface low becomes sheared off. Regardless of any development, the main impacts for our area will be gusty winds and increased seas for SE NC coastal waters. Coastal areas of New Hanover and Pender may also be a bit breezy on Sunday depending on location and strength of the low. Outside of a few places earlier today that saw a couple of inches of rain under slow moving storms, including Horry and Brunswick counties, CWA-wide rainfall past 12 hours has been scarce. Starting to see scattered light showers develop across central parts of the CWA and offshore this afternoon. Rain chances continue for the area, particularly eastern parts, through this evening before tapering off after sunset. For tonight and Sunday, have mostly kept pops limited to the Cape Fear region where scattered showers may develop around the offshore low. QPF is fairly minimal. Temps tonight and tomorrow will vary depending on cloud coverage, with current forecast for cooler lows to the west in the low 60s and upper 60s across Cape Fear. Tomorrow's highs follow similar trend of around 80 for NE SC with a few degrees cooler for SE NC. Min temps Sunday night forecasted around 65 area wide. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... Latest GFS run keeps the non-tropical low quasi-stationary and relatively close to the coast Monday. To compensate for this, added in a slight chance of rain for the coastal areas. By Tuesday, the low moves to the ENE. By this point, mid- and upper-level ridging builds into the Southeast, which works with a weak surface high, providing a drying trend through this period. Some moisture in the lower levels remains, which will introduce a cumulus cloud deck each day. Surface high pressure building in from the north brings in some light NNE flow, which keeps high temperatures around 80. Lows in the mid 60s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Quiet weather continues through the long term forecast period, dominated by weak high pressure to the north and west of the area, and ridging aloft. Next system potentially approaches by next week, as a cold front tries to push through. The GFS is the fastest with this progression, by far. If that solution verifies, this brings a chance of showers and storms by Saturday. However, if the ECMWF and CMC solutions verify, this delays the progression of the front. Split the difference and just provided a slight chance of showers for next Saturday. The airmass modifies, bringing high temperatures into the mid 80s, some 8-10 degrees above normal for mid-October. Lows again linger in the mid 60s. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Expect MVFR to IFR cigs to impact the area through morning with northerly flow around low pressure just offshore. -SHRA will also impact mainly ILM. KILM will have the best chances for -SHRA through the day. Coastal sites will also see occasional wind gusts in the 20-25kt range, strongest KILM given proximity to offshore low pressure. Potential for CIGS to lift to VFR esp. inland sites through the afternoon and early evenint. Extended Outlook...Potential for MVFR to IFR CIGS again tonight/early Monday but improvement to VFR expected later Monday. VFR expected to dominate Tuesday through Thursday with high pressure, though some early morning fog/stratus possible with light winds setting up. && .MARINE... Through Sunday Night...Hazardous marine conditions expected tonight through Sunday, particularly for SE NC waters, as low pressure approaches from the SE strengthening slightly tonight and lingering off SE NC coast through tomorrow. For SE NC coastal waters through Sunday morning, expect northerly winds sustained around 20-25 kts with gusts approaching 30 kts, and seas 4-6 ft. NE SC will be only slightly calmer, with north winds 15-20 kts, and gusts to 25 kts, and seas 2-5 ft. Conditions will slowly improve late tomorrow morning and early afternoon, with north winds 10-15 kts forecasted for Sunday night for NE SC and SE NC coastal waters and seas 2 to 4 ft. Monday through Thursday...Northerly flow around 10kts will be the theme during the day, before becoming more variable at 5kts during nighttime. Non-tropical low pressure lingers Monday, which brings a little extra swell to the area, with 1-2ft seas at the coast, and 3- 4ft seas out 20nm from shore. By Tuesday, low pressure exits off to the ENE, bringing seas down to 1-2ft at the coast and 2-3ft away from shore. This pattern lasts through the rest of the extended marine forecast period. && .TIDES/COASTAL FLOODING... Lagging new moon planetary pull and increasing ocean wave energy will bring east-facing beaches close to minor tidal flooding with tomorrow's late morning high tide. Could see slightly higher than forecasted levels at New Hanover and Pender beaches depending on how the low pressure offshore develops over the next 24 hours. Lower Cape Fear River at Downtown Wilmington forecasted to reach minor flooding tomorrow and again Monday during midday high tides. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...Gale Warning until 9 AM EDT this morning for AMZ250-252. && SYNOPSIS...ILM UPDATE...DCH NEAR TERM...VAO SHORT TERM...IGB LONG TERM...IGB AVIATION...MCW MARINE...IGB/VAO TIDES/COASTAL FLOODING...ILM
Hazardous weather outlook, Oct 9, 11:49 PM EDT, 3 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Wilmington NC 1149 PM EDT Sat Oct 9 2021 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-110400- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 1149 PM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-110400- Inland New Hanover- 1149 PM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor tidal flooding along the banks of the Lower Cape Fear River, and the creeks and streams that flow into it, expected again during the early Sunday afternoon high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110400- Coastal Pender-Coastal New Hanover- 1149 PM EDT Sat Oct 9 2021 ...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 6 AM EDT SUNDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Minor coastal flooding possible again during the high tide late Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. SCZ054-056-110400- Coastal Horry-Coastal Georgetown- 1149 PM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor coastal flooding possible again during the high tide late Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-110400- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 1149 PM EDT Sat Oct 9 2021 ...GALE WARNING IN EFFECT UNTIL 9 AM EDT SUNDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-110400- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1149 PM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Small Craft Advisory Conditions possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Small Craft Advisory Conditions possible Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-110400- Coastal Brunswick- 1149 PM EDT Sat Oct 9 2021 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor coastal flooding possible during the high tide late Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 11:36 PM EDT | Gale Warning | ILM | 9 hr | |
| Oct 10, 3:32 AM EDT | Coastal Flood Advisory | ILM | New Hanover, Pender | 12 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.